Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Osteoporosis, have normal bone density, have come off all drugs due to its harmful side effects. Will it harm if I stay off drugs?

IV E BEEN ON ALENDRONIC ACID NOW FOR SOME 2YEARS PLUS BUT SUFFER SIDE AFFECTS FROM IT.SAW MY DR; TO CHANGE DRUG AND WAS GIVEN RISENDRONTIC, WHICH WAS WORSE. I HAVE NOW COME OFF ALL DRUGS AGAINST MY DR S JUDGEMENT. MY BONE DENSITY IS 2%.WILL IT HARM ME IF I STAY OFF THE DRUGS? ALSO IS THERE AN ALTERATIVE TABLET ONE CAN TAKE TO STRENGTHEN THE BONES? I M AGE 73 PAULINE
Asked On : Wed, 18 Jul 2012
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Orthopaedic Surgeon 's  Response
In your situation ,it is better to stay off biophosphonates(aldronate etc)
Get DXA scan for Bone density .if it is less than 2.5, just be on vitamin D and calcium medication along with diet rich in these with reasonable proteins and other minerals. Some aerobic or simpler forms of exercises be done regularly.
Answered: Sat, 20 Apr 2013
I find this answer helpful
  User's Response
dear briline

Your concern is osteoporosis and drugs . This is true some times drugs does hav side effects. 73 years of age is prone to get osteoporosis. If you hav normal bone density, you can off the drugs but good calcium, vitD protein diet is must with good phusical exercise. Good physical work and exercise can put you off the drug. But regular bone density checkup is must to see that you should not become osteoporotic.
If you become osteoporotic , then other drugs such as calcitonin nasal spray, Ibandronate (Bisphosphanates ), strontium maleate, zoldronic acid, tere paratide are available.
Pl choose the drug with your doctors advise.
Even after all drugs exercise is must
Regular bone density checkup is required.

this is a short answer

dr Niraj Garg
Answered: Fri, 7 Sep 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor